Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Key West, FL
NWS Key West, FL issued this special weather statement at Jun 29, 2021, 12:02 PM EDT. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 12:02 PM EDT (16:02 UTC)
- Expired
- Jun 29, 2021, 12:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Key West, FL
The radar
The Key West radar (KBYX), 17 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KEYW), launched 12:00Z, 4.0 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2500 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
939
WWUS82 KKEY 291602
SPSKEY
Special Weather Statement
National Weather Service Key West FL
1202 PM EDT Tue Jun 29 2021
FLZ078-291630-
Monroe Lower Keys FL-
1202 PM EDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR LOWER KEYS IN MONROE COUNTY UNTIL
1230 PM EDT...
At 1201 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Little Palm Island Resort, or 9 miles south of
Spanish Harbor Channel Bridge, moving northwest at 25 mph.
Winds in excess of 45 mph will be possible with this storm.
Locations impacted include...
Boca Chica, Big Coppitt Key, Niles Channel Bridge, Saddlebunch Keys,
Geiger Key, Shark Key, Upper Sugarloaf Key, Little Palm Island
Resort, Bay Point and Summerland Key.
This includes US 1 between mile markers 8 and 27.
LAT...LON 2460 8174 2473 8157 2462 8131 2459 8139
2461 8143 2458 8146 2460 8151 2455 8164
TIME...MOT...LOC 1601Z 108DEG 23KT 2451 8133
$$
BTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special weather statement went out at Jun 29, 10:38 AM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 29, 10:38 AM EDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Key West FL 1038 AM EDT Tue Jun 29 2021 .DISCUSSION... Another wet day is shaping up for the Florida Keys. The Middle and Upper Keys received most of the rainfall this morning, with Marathon already having received 0.66 inches this morning. The daily rainfall record for Marathon is currently 0.68 inches, which will likely be broken in the next hour or two with the convective activity over the Florida Straits moving northwest towards the Middle and Upper Keys. High pressure is currently anchored in the western Atlantic and is supporting primarily moderate east to southeast breezes across the coastal waters. Marine observations are ranging from 9 to 13 knots in the nearshore waters. Aloft, an upper-level low is moving across the southern edge of the Gulf States. This is keeping an inhibition and drier air at bay, so storms are flourishing in this environment. The 12Z KEY RAOB recorded a PW of 2.12 inches and ample fuel for developing storms, so have retained the 60% PoPs for the remainder of the day due to this very favorable environment for convective activity. no changes planned for needed for the forecast. && .MARINE... There are no watches, warnings, or advisories currently in effect for the coastal waters of the Florida Keys. From synopsis, High pressure centered over the western North Atlantic will maintain moderate east to southeast breezes this afternoon into tonight, with breezes slowly decreasing tomorrow. Breezes will diminish further tomorrow night, then light to gentle southeast breezes will prevail from Thursday through the end of the week. && .AVIATION... VFR conditions will prevail at both island terminals through 12z Wednesday morning. Scattered showers and isolated thunderstorms are expected to proliferate by late morning in MTH and by the early afternoon at EYW. This will result in bouts of MVFR ceilings, IFR visibilities, and wind gusts near 25 knots. Confidence in convective activity is high enough to mention VCSH throughout the entire TAF period, and specific timing and impacts will be reserved to future (possibly frequent) amendments and TEMPOs. && .CLIMATE... On this day in 1920, the daily record low temperature of 69F was recorded in Key West. Temperature records date back to 1872. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...NB Aviation/Nowcasts....BT Data Acquisition.....KR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jun 29, 4:28 AM EDT, 7 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 428 AM EDT Tue Jun 29 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-301000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 428 AM EDT Tue Jun 29 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms are expected today and tonight. The primary thunderstorm hazards will be lightning strikes and locally gusty winds. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Scattered thunderstorms are expected Wednesday, with isolated thunderstorms possible from Wednesday night through Monday. The primary thunderstorm hazards will be lightning strikes and locally gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 29, 12:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Key West FL
1202 PM EDT Tue Jun 29 2021
FLZ078-291630-
Monroe Lower Keys FL-
1202 PM EDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR LOWER KEYS IN MONROE COUNTY UNTIL
1230 PM EDT...
At 1201 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Little Palm Island Resort, or 9 miles south of
Spanish Harbor Channel Bridge, moving northwest at 25 mph.
Winds in excess of 45 mph will be possible with this storm.
Locations impacted include...
Boca Chica, Big Coppitt Key, Niles Channel Bridge, Saddlebunch Keys,
Geiger Key, Shark Key, Upper Sugarloaf Key, Little Palm Island
Resort, Bay Point and Summerland Key.
This includes US 1 between mile markers 8 and 27.
LAT...LON 2460 8174 2473 8157 2462 8131 2459 8139
2461 8143 2458 8146 2460 8151 2455 8164
TIME...MOT...LOC 1601Z 108DEG 23KT 2451 8133
BTThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:18 AM EDT | Special Marine Warning | KEY | 42 min | |
| Jun 29, 3:39 AM EDT | Special Marine Warning | KEY | 32 min | |
| Jun 29, 3:53 AM EDT | Special Marine Warning | KEY | 52 min | |
| Jun 29, 4:00 AM EDT | Special Marine Warning | KEY | 23 min | |
| Jun 29, 4:10 AM EDT | Special Marine Warning | KEY | 50 min | |
| Jun 29, 4:25 AM EDT | Special Marine Warning | KEY | 50 min | |
| Jun 29, 4:53 AM EDT | Special Marine Warning | KEY | 37 min | |
| Jun 29, 11:33 AM EDT | Special Marine Warning | KEY | 57 min | |
| Jun 29, 11:45 AM EDT | Special Marine Warning | KEY | 49 min | |
| Jun 29, 12:23 PM EDT | Special Marine Warning | KEY | 52 min | |
| Jun 29, 12:47 PM EDT | Special Marine Warning | KEY | 58 min | |
| Jun 29, 5:17 PM EDT | Special Marine Warning | KEY | 28 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.